Utah, 2025Dense Fog in Utah, December 1, 2025
December 1, 2025 · NWS GJT · 1 event in 1 county or zone
A shortwave trough descending from the Pacific Northwest brought a round of snow showers to portions the Intermountain West. While precipitation over the Uinta Mountains was minimal, low-level moisture still rose with the passage of the low.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough descending from the Pacific Northwest brought a round of snow showers to portions the Intermountain West. While precipitation over the Uinta Mountains was minimal, low-level moisture still rose with the passage of the low. As the attendant cold front moved through near midnight on December 1, fog began to develop on the northern slopes of the Uinta Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Dec 1, 3:17 AM MST, 58 minutes earlier. Its key messages:
- Winter Weather Advisories are expected to trail off this morning, but mountain roadways could still be challenging for the commute.
- Skies clear and high temperatures today trend down 5-10 degrees.
- Another winter storm comes into view Tuesday afternoon into Thursday, with more snowfall for mountains.
- Cool, unsettled conditions stick around into the weekend.
Area forecast discussion, Dec 1, 3:17 AM MST, 58 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
317 AM MST Mon Dec 1 2025
.KEY MESSAGES...
- Winter Weather Advisories are expected to trail off this
morning, but mountain roadways could still be challenging for
the commute.
- Skies clear and high temperatures today trend down 5-10
degrees.
- Another winter storm comes into view Tuesday afternoon into
Thursday, with more snowfall for mountains.
- Cool, unsettled conditions stick around into the weekend.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 311 AM MST Mon Dec 1 2025
Clear and cold conditions are sweeping in behind the cold front this
morning. Orographic snow showers continue on many of our mountains
this morning, but accumulations are negligible at this point. Some
area roadways remain snow covered in the cold air settling across
the region. Morning commuters should check local conditions before
setting out for work. Winter Weather Advisories will likely drop off
much sooner than the noon timeline given initially, as the drier and
subsident air mass pushes into the region. Sunny skies should return
across the region by lunch, with some stray cloud cover hanging on
the mountains into afternoon. Winds will remain north and west
today, with temperatures 5-10 degrees colder in one of the coldest
air masses of the season. As skies clear out tonight, this should
deliver frigid overnight lows to our mountain basins surrounded by
fresh snowpack.
Quiet weather will be short-lived, as we queue up another cold front
for Tuesday and beyond. This one looks very similar to yesterday's
system. An arcing ridge in the Pacific, offshore of the CONUS, is
sending a battery of digging jet maxes down the PACNW into the Great
Basin. This comes along with the deep cold pool oozing out of
Continental Canada. This bodes well for snow production from any
moisture we can tap. While early indications for Tuesday and beyond
are not as bullish on moisture as this last system, there will still
be measurable snow for the mountains. Light snow across northeast
Utah and northwest Colorado initiates Tuesday morning, then spreads
south by afternoon. At the moment, this looks good for a couple
inches of new snow on the mountains by sunset Tuesday evening.(and
more later) Afternoon highs will trend down a couple degrees again
on Tuesday beneath gray skies and additional precipitation.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 158 PM MST Sun Nov 30 2025
And the wave train doesn't end as we look upstream Tuesday. An
upper level trough will be located over western Montana and
eastern Idaho early Tuesday. Ahead of this feature will be a
shortwave that will just clip our CWA bringing some light snow
to the eastern Uintas, and northern valleys and mountains. Don't
look for much accumulation though, that won't start until the
main upper level trough and the next weak, cold front pushes
through. Ensembles are in fairly good agreement with this system
even this far out but that's not to say we couldn't see some
changes over the next few days. That being said, the forecast is
calling for 2 to 5 inches over the northern mountains, Flat
Tops and portions of the central mountains with lesser amounts
south. Previous, similar systems have come in with amounts like
these and then as we get closer to the event, amounts bump up so
there's always that chance. Either way, much of the CWA will
see some form of precip Tuesday morning through Thursday.
And wouldn't you know, the wave train continues Friday into the
weekend as pieces of energy move through northwesterly flow.
You folks up in Steamboat Springs, you know what this means.
Favorable orographics, not to mention stronger waves moving
through, over a prolonged period may bring some decent snowfall
amounts to the Elkheads and Park Ranges. We are still a ways
out, however, so take this with a grain of salt. Still,
something to look forward to. As far as high temperatures are
concerned, they will be on the cool side with highs generally
below more normal early December values across the region.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1009 PM MST Sun Nov 30 2025
The cold front has mostly exited the region to the southeast.
Behind the front, lingering snow showers and low ceilings will
continue behind the front through about 12Z, diminishing
northwest to southeast overnight before the ceilings lift to
VFR levels. Look for improving conditions above ILS breakpoints
at KHDN by 08Z, KGJT, KRIL and KEGE by 10Z, KMTJ and KTEX by
12Z, and KGUC by 14Z. Thereafter, expect clear skies and VFR
conditions across the region through 06Z.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Winter Weather Advisory until noon MST today for COZ004-009-
010-012-013-017>019.
UT...Winter Weather Advisory until noon MST today for UTZ028.
&&
SHORT TERM...LTB
LONG TERM...TGR
AVIATION...DBHazardous weather outlook, Dec 1, 2:32 AM MST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
232 AM MST Mon Dec 1 2025
COZ001>014-017>023-UTZ022>025-027>029-020945-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
232 AM MST Mon Dec 1 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
Snow will taper off this morning on our mountains, with a few
flurries falling into midday up against the Continental Divide. Skies
clear across the region this afternoon with sunshine and high
temperatures 5-10 degrees cooler behind the cold front. Overnight
lows Tuesday morning will be some of the coldest of the season with
mountain basins in the single digits and our lower desert valleys
down in the low 20's.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Unsettled conditions are still expected to return Tuesday afternoon,
with additional measurable mountain snowfall expected through
Thursday morning. Another disturbance comes into view this weekend
with snow favoring our northern mountains. Temperatures remain on the
cool side of climatology through the period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight, however
spotters are encouraged to report snowfall amounts to the
National Weather Service in Grand Junction.
In the hours before
Local storm report, Nov 30, 10:18 PM MST, 5 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
1018 PM MST Sun Nov 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Snow 7 NE Sawpit 38.06N 107.91W
11/30/2025 E5.5 Inch San Miguel CO Trained Spotter
0600 PM Snow Hayden 40.49N 107.25W
11/30/2025 M3.0 Inch Routt CO CO-OP Observer
CO-OP Observer station HAYC2 Hayden.
0800 PM Snow Gunnison 38.54N 106.92W
11/30/2025 E6.0 Inch Gunnison CO Public
&&Dense Fog, Eastern Uinta Mountains
- When
- December 1, 4:15 AM MST to 10:15 AM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Areas of dense fog developed on the northern slopes of the Uintah Mountains late in the night on December 1. The K40U AWOS at the Manila Airport reported multiple hours of 1/4-mile visibility early in the morning and beyond sunrise due to freezing fog. No reports of injuries, damages, or fatalities were received.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, December 1, 20252 deaths · 27 injured · 3 events
- Winter Weather in Missouri, December 1, 20252 deaths · 7 injured · 7 events
- Winter Weather in Missouri, December 1, 202529 injured · 9 events
- Winter Weather in Illinois, December 1, 20251 death · 1 event
- Strong Wind in Arizona, December 1, 20251 death · 1 event
- Drought in Missouri, December 1 to 31, 2025$6.7 million · 10 events
- Winter Storm and Winter Weather in Ohio, December 1 to 2, 202532 events
- Drought in Illinois, December 1 to 31, 202526 events
- Drought in Texas, December 1 to 31, 202520 events
- Drought in Alabama, December 1 to 31, 202519 events
- Drought in Maine, December 1 to 31, 202518 events
- Drought in Florida, December 1 to 31, 202518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300992.